MAUDE Adverse Event Report: VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM
Model Number 144700-19
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Restenosis (4576)
Date of Event 12/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effect of restenosis leading to intervention is listed in the biomimics 3d instructions for use and is a known patient effect of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.
 
Event or Problem Description
The patient was treated as part of the mimics 3d usa post-market observational study.On the (b)(6) 2021 the patient was implanted with one biomimics 3d (bm3d) stent, a 7.0 x 150mm stent which was used to treat a denovo lesion of the superficial femoral artery (sfa) middle third to distal third in the right leg.A contralateral approach was used and the lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon and atherectomy.The treated segment was also post dilated with pta.The site reported that on (b)(6) 2023, a restenosis of treated segment (target lesion) was identified.It was reported as not related to the device and not related to the procedure but due to a worsening pre-existing condition.It was reported as target lesion related and required percutaneous intervention.The patient had a right leg extremity angiogram and intervention that involved laser atherectomy and pta/plain old balloon angioplasty (poba) of the distal third of the sfa/proximal popliteal (pop) stent on the (b)(6) 2023.It was reported as a target lesion revascularisation (tlr) and target vessel revascularisation (tvr).The patient outcome was reported as resolved/recovered and the device remains implanted.It was reviewed by veryan and considered possibly related to the device.
 
Event or Problem Description
The patient was treated as part of the mimics 3d usa post-market observational study.On the (b)(6) 2021, the patient was implanted with one biomimics 3d (bm3d) stent, a 7.0 x 150mm stent which was used to treat a restenotic lesion of the superficial femoral artery (sfa) middle third to distal third in the right leg.A contralateral approach was used and the lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon and atherectomy.The treated segment was also post dilated with pta.The site reported that on (b)(6) 23, a restenosis of treated segment (target lesion) was identified.It was reported as not related to the device and not related to the procedure but due to a worsening pre-existing condition.It was reported as target lesion related and required percutaneous intervention.The patient had right leg extremity (rle) claudication and a right sfa in-stent restenosis (isr) which was identified on angiogram on (b)(6) 2022.A rle angiogram was performed with an intervention that involved laser atherectomy and pta/standard balloon angioplasty/plain old balloon angioplasty (poba) of the distal half of the sfa/popliteal (pop) stent on the (b)(6) 2023.It was reported as a target lesion revascularisation (tlr) and target vessel revascularisation (tvr).The patient outcome was reported as resolved/recovered and the device remains implanted.It was reviewed by veryan and considered possibly related to the device.
 
Additional Manufacturer Narrative
There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of restenosis leading to intervention and claudication/leg pain are listed in the biomimics 3d instructions for use and are known patient effects of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.Sections b.5., g.6., h.6.And h.10.Have been updated.
 
Additional Manufacturer Narrative
There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of restenosis leading to intervention and claudication/leg pain are listed in the biomimics 3d instructions for use and are known patient effects of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.Section b.3.Was updated to reflect the 07-dec-22, section b.5.Was updated with details of the intervention, section d.3.And g.1.Were updated with the veryan address, sections g.6.And h.2.Were updated to reflect the type of report (follow-up 02) and the reason and h.11.Outlines the sections updated.
 
Event or Problem Description
The patient was treated as part of the mimics 3d usa post-market observational study.On (b)(6) 2021, the patient was implanted with one biomimics 3d (bm3d) stent, a 7.0 x 150mm stent which was used to treat a restenotic lesion of the superficial femoral artery (sfa) middle third to distal third in the right leg.A contralateral approach was used and the lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon and atherectomy.The treated segment was also post-dilated with pta.The site reported that on (b)(6) 2022, a restenosis of treated segment (target lesion) was identified.It was reported as not related to the device and not related to the procedure but due to a worsening pre-existing condition.It was reported as target lesion-related and required percutaneous intervention.The patient had right lower extremity (rle) claudication and a right sfa in-stent restenosis (isr) which was identified on an angiogram on (b)(6) 2022.A rle angiogram was performed with an intervention that involved laser atherectomy and pta/standard balloon angioplasty/plain old balloon angioplasty (poba) of the distal half of the mid to distal sfa/popliteal (pop) stent on the 18-jan-23.Tibioperoneal trunk (tpt) laser atherectomy and poba were also performed.The segment that was treated in the intervention involved the sfa distal third to tpt.It was reported as a target lesion revascularisation (tlr) and target vessel revascularisation (tvr).The patient outcome was reported as resolved/recovered and the device remains implanted.It was reviewed by veryan and considered possibly related to the device.Additional information provided by the site on 27-feb-24, 28-feb-24 and 01-mar-24 added details of the intervention and updated the date of onset from 18-jan-23 to 07-dec-22.
 
Additional Manufacturer Narrative
There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of restenosis leading to intervention and claudication/leg pain are listed in the biomimics 3d instructions for use and are known patient effects of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.Section b.5.Was updated with details of the intervention, sections g.6.And h.2.Were updated to reflect the type of report (follow-up 03) and the reason and h.11.Outlines the sections in this report that were updated.
 
Event or Problem Description
The patient was treated as part of the mimics 3d usa post-market observational study.On (b)(6) 2021, the patient was implanted with one biomimics 3d (bm3d) stent, a 7.0 x 150mm stent which was used to treat a restenotic lesion of the superficial femoral artery (sfa) middle third to distal third in the right leg.A contralateral approach was used and the lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon and atherectomy.The treated segment was also post-dilated with pta.The site reported that on (b)(6) 2022, a restenosis of treated segment (target lesion) was identified.It was reported as not related to the device and not related to the procedure but due to a worsening pre-existing condition.It was reported as target lesion-related and required percutaneous intervention.The patient had right lower extremity (rle) claudication and a right sfa in-stent restenosis (isr) which was identified on an angiogram on (b)(6) 2022.A rle angiogram was performed with an intervention that involved laser atherectomy and pta/standard balloon angioplasty/plain old balloon angioplasty (poba) of the distal half of the mid to distal sfa/popliteal (pop) stent on the (b)(6) 2023.Tibioperoneal trunk (tpt) laser atherectomy and poba were also performed.The segment that was treated in the intervention involved the sfa distal third to tpt.It was reported as a target lesion revascularisation (tlr) and target vessel revascularisation (tvr).The patient outcome was reported as resolved/recovered and the device remains implanted.It was reviewed by veryan and considered possibly related to the device.Additional information reviewed by veryan on 13-may-24 included the clinical events committee (cec) adjudication of this event which determined that this was not related to the devices implanted.This event was the second such event of restenosis in the treated segment that required a tlr.As the segment had already been repeatedly manipulated as part of previous target lesion revascularisation (tlr) intervention, the relationship was most likely due to progression of the disease.The previous restenosis event was reported in mdr report 3011632150-2024-00014.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LTD
block 5
parkmore east business park
galway, H91 V 0TX
EI  H91 V0TX
Manufacturer Contact
alan mcdonagh
block 5
parkmore east business park
galway, H91 V-0TX
EI   H91 V0TX
MDR Report Key16916501
Report Number3011632150-2023-00062
Device Sequence Number7008396
Product Code NIP
UDI-Device Identifier05391526850527
UDI-Public(01)05391526850527(17)220611(11)201110(10)0000056112
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/11/2022
Device Model Number144700-19
Device Catalogue Number144700-19
Device Lot Number0000056112
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer06/14/2023
02/27/2024
05/13/2024
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date07/14/2023
03/23/2024
06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN; CILOSTAZOL (PLETAL); CLOPIDOGREL (PLAVIX)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight159 KG
Patient EthnicityHispanic